Missouri, 2003Tornadoes and Hail in Missouri, April 30, 2003
April 30, 2003 · NWS EAX · 71 events in 21 counties and zones
63 hail, 7 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 71
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 2:29 AM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 30, 2:29 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT WED APR 30 2003
EARLY MORNING SURFACE ANALYSIS DEPICTS A WARM FRONT EXTENDING ACROSS
NORTHERN KANSAS AND MISSOURI...ROUGHLY ALONG A CONCORDIA TO KANSAS
CITY TO MOBERLY LINE. THE POSITIONING OF THIS BOUNDARY IS THE MAIN
FORECAST CONCERN FOR THIS AFTERNOON AND EVENING. PREFER TO FOLLOW
CLOSER TO THE GFS IN THE SHORT TERM PORTION OF THE FORECAST. THE ETA
SOLUTION SEEMS CONVECTIVELY BIASED...AND AM NOT CONFIDENT IN THE
VALIDITY OF THE OUTFLOW BOUNDARY AND RESULTANT CONVECTION IT PROGS
IN CENTRAL MISSOURI BETWEEN 18Z-21Z. EXPECT A CAP TO BE IN PLACE AT
THE START OF THE AFTERNOON. ANTICIPATE CONVECTION TO DEVELOP IN THE
VICINITY OF THE FRONTAL BOUNDARY ACROSS NORTHWEST MISSOURI BY 21Z AS
A WEAK MID-LEVEL VORT MAX AND DIVERGENCE ASSOCIATED WITH AN UPPER
JET STREAK ASSIST THE CAP IN WEAKENING. CONDITIONS ASSOCIATED WITH
THE BOUNDARY LOOK FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY BETWEEN 21Z TODAY AND 02Z THURSDAY. HAVE
INCREASED POPS TO THE LIKELY CATEGORY FOR THIS TIME-FRAME.
TEMPERATURES SOUTH OF THE BOUNDARY SHOULD WARM INTO THE LOW TO MID
80S...AS SOUTHERLY FLOW ALLOWS CURRENT DEWPOINTS IN THE UPPER 50S
AND LOW 60S TO RISE INTO THE MID 60S. WITH THE PRESENCE OF STEEP
LAPSE RATES...LARGE HAIL WILL BE A CONCERN. IN ADDITION...THERE IS A
THREAT FOR TORNADIC STORMS...ESPECIALLY NORTH OF THE WARM FRONT IN
NORTHERN MISSOURI. HELICITY VALUES IN EXCESS OF 200 AND VORTICITY
GENERATION PARAMETER VALUES (ESTIMATING THE RATE OF TILTING AND
STRETCHING OF HORIZONTAL VORTICITY) GREATER THAN 0.3 ARE SUPPORTIVE
OF THE POTENTIAL TORNADO THREAT. WILL ALSO NEED TO MONITOR FLOODING
ASPECTS OF THE EVENT...AS THE BOUNDARY IS FORECAST TO STALL ACROSS
THE FORECAST AREA OVERNIGHT. NORTH CENTRAL AND NORTHEAST PORTIONS
SEEM TO BE AT THE GREATEST RISK FOR FLOODING...AND MOISTURE
CONVERGENCE AXIS IS FORECAST TO STALL ACROSS THIS AREA OVERNIGHT.
OTHERWISE...ONLY MINOR TWEAKS HAVE BEEN MADE.
SCHMIT
1145 PM TUE...
THE CHANCES OF THUNDERSTORMS OVER THE COUNTY WARNING AREA ARE
DWINDLING RAPIDLY AS THE FOCUS HAS BECOME THE WARM AIR ADVECTION
ALOFT OVER IOWA AND NEBRASKA. THE SURFACE BASED CONVECTION IN SOUTH
CENTRAL NEBRASKA, JUST SOUTH OF HASTINGS, HAS FAILED TO BECOME
WIDESPREAD ENOUGH TO GENERATE A COLD POOL AND SUBSEQUENT MCS. THE
SURFACE FRONT HAS MOVED LITTLE SINCE SUNSET, BUT HAS BECOME
SHALLOWER AS INDICATED BY THE WIND PROFILERS AND INFRARED SATELLITE
IMAGES. THUS, THE LIFTING MECHANISM FOR STORMS HAS BECOME LESS
EFFECTIVE OVER NORTHERN MISSOURI. I HAVE RETAINED A 30 PERCENT
CHANCE OF STORMS THROUGH SUNRISE NORTH OF HIGHWAY 36 IN THE EVENT
THE DEEP CONVECTION IN SOUTHERN NEBRASKA CAN HOLD TOGETHER, OR THE
SHALLOW FRONT CAN SPAWN SOME WARM AIR ADVECTION THUNDER.
KOCH
300 PM TUE...
SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW UPPER LOW NEAR OR/N CA
COAST. BROAD SOUTHWESTERLY FLOW EXTENDS DOWNSTREAM FROM UPPER LOW
ACROSS ROCKIES/PLAINS STATES...WITH SEVERAL SHORTWAVE FEATURES
EMBEDDED WITHIN FLOW. EARLY AFTERNOON SURFACE ANALYSIS SHOWS
STATIONARY FRONT EXTENDING ROUGHLY ALONG THE I-70 CORRIDOR...WITH
NW-SE ORIENTED OUTFLOW BOUNDARY EVIDENT ON VIS SATELLITE IMAGERY
EXTENDING ACROSS EASTERN KS INTO SOUTHWEST MO. 18Z SGF SOUNDING
INDICATES VERY WEAK CAPPING PRESENT...AND EARLY AFTERNOON OBJECTIVE
ANALYSIS INDICATED VERY UNSTABLE AIRMASS PRESENT ALONG/SOUTH OF
BOUNDARY WITH SBCAPE ABOVE 3000 J/KG. EXPECT CONVERGENCE ALONG
BOUNDARY TO INITIATE CONVECTION ACROSS SOUTHEAST KS/SOUTHWEST MO
LATER THIS AFTERNOON. SOME OF THIS CONVECTION SHOULD PROPAGATE INTO
SOUTHERN COUNTIES. GIVEN FAIRLY WEAK SHEAR PROFILES...EXPECT PULSE
TYPE STORMS TO BE MAIN STORM MODE...WITH LARGE HAIL THE PRIMARY
THREAT.
FURTHER WEST SECOND AREA OF CONVECTION EXPECTED TO INITIATE LATE
THIS AFTERNOON/EARLY THIS EVENING ACROSS NORTH CENTRAL KANSAS...THEN
CONGEAL INTO MCS ALONG NOSE OF STRENGTHENING LOW LEVEL JET AND TRACK
EAST/SOUTHEAST ALONG INSTABILITY GRADIENT INTO NORTHERN HALF OF
FORECAST AREA OVERNIGHT. AS A RESULT HAVE BUMPED POPS TO LIKELY
ACROSS NORTHERN ZONES TONIGHT WITH HIGH CHANCE POPS ALONG I-70
CORRIDOR. DUE TO RAINFALL FROM LAST NIGHTS MCS...FLASH FLOOD
GUIDANCE VALUES ARE FAIRLY LOW ACROSS NORTHWEST MO...THUS WILL NEED
TO MONITOR HYDRO SITUATION. OTHERWISE INSTABILITY AND SHEAR
PARAMETERS SUPPORT WIND/HAIL THREAT AS MCS TRACKS INTO FORECAST
AREA.
SHORTWAVE CURRENTLY PROPAGATING THROUGH DESERT SOUTHWEST PROGGED TO
EJECT ACROSS REGION WEDNESDAY AFTERNOON...RESULTING IN ANOTHER ROUND
OF THUNDERSTORMS. GREATEST THREAT FOR SURFACE BASED CONVECTION WILL
DEPEND ON OUTFLOW FROM TONIGHTS MCS...HOWEVER MESO-ETA SUGGESTS
SBCAPE IN EXCESS OF 4000 J/KG WEDNESDAY AFTERNOON ACROSS
NORTHWEST/WEST CENTRAL ZONES. SHEAR PARAMETERS SUPPORT SUPERCELLS
WITH ATTENDANT THREAT FOR HAIL/DAMAGING WINDS. SYNOPTIC SCALE
SURFACE FLOW PROGGED TO VEER TO SOUTHWESTERLY AHEAD OF SURFACE LOW
ENTERING EXTREME NORTHWEST MO...HOWEVER ANY STORMS WHICH TRACK ALONG
PRE-EXISTING BOUNDARIES WILL HAVE AN ENHANCED TORNADO THREAT.
CONVECTION SHOULD EXIT CWA LATE WEDNESDAY NIGHT/EARLY THURSDAY
MORNING AS SURFACE RIDGE BUILDS INTO REGION. TEMPWISE...GOING
FORECAT LOOKS REASONABLE SO HAVE MADE ONLY SUBTLE CHANGES.
SEAMAN
BY THURDAY NIGHT...UPPER LOW IS SWINGING THROUGH JUST NORTH OF THE
AREA AS THE RIDGE BUILDS IN THE WEST. WITH SURFACE FRONT OUT OF THE
WAY...WE MIGHT HAVE SOME CLOUDS BUT OTHERWISE JUST SEEING CAA.
SURFACE RIDGE ACROSS THE AREA FRIDAY AND SATURDAY. A LITTLE
COOLER...BUT DRY. STILL EXPECTING RETURN FLOW TO SET UP LATE IN THE
DAY ON SATURDAY. HAVE ELECTED TO POSTPONE PRECIP UNTIL SUNDAY. AS
UPPER LOW EJECTS THROUGH THE BEGINNING OF THE WEEK... HAVE POPS
THROUGH MONDAY.
LVQ
.EAX...
KS...NONE.
MO...NONE.
Hazardous weather outlook, Apr 30, 4:57 AM CST, 2 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT WED APR 30 2003
...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...AND POSSIBLY TORNADOES ARE EXPECTED LATE THIS AFTERNOON
THROUGH TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY
OF A SURFACE FRONT ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI...AND GRADUALLY SPREAD ACROSS THE REMAINDER OF THE AREA
THIS EVENING AND TONIGHT. ADEQUATE SURFACE HEATING TODAY WILL
COMBINE WITH A MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE
REGION...RESULTING IN STRONG TO SEVERE THUNDERSTORM ACTIVITY.
ALTHOUGH THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS...WIND SHEAR PROFILES INDICATE THAT TORNADOES
WILL ALSO BE POSSIBLE...ESPECIALLY IN NORTHERN MISSOURI.
AS THE FRONTAL BOUNDARY BECOMES STATIONARY ACROSS THE REGION
OVERNIGHT...THE THUNDERSTORMS MAY MERGE INTO A COMPLEX. IF THIS
OCCURS...THERE WILL BE A POTENTIAL FOR FLOODING...ESPECIALLY ALONG A
KANSAS CITY TO MARSHALL LINE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER INTO THURSDAY. ALTHOUGH
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AFTER EARLY THURSDAY
MORNING...ADDITIONAL PRECIPITATION MAY POSE FLOODING PROBLEMS.
THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE AREA ON SUNDAY AND
MONDAY. SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE AREA.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR HTTP://WEATHER.GOV.
SCHMIT
Event by event
63 hail, 7 tornado, 1 thunderstorm wind. Local standard time, as filed.
Hail, De Kalb
- When
- April 30, 7:20 AM CST
- Where
- De Kalb County, 3 mi E of Union Star
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.983, -94.550
Hail, Grundy
- When
- April 30, 8:10 AM CST
- Where
- Grundy County, 3 mi SE of Spickard
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.217, -93.567
Hail, Holt
- When
- April 30, 4:15 PM CST
- Where
- Holt County, 1 mi N of Craig
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.217, -95.367
Hail, Atchison
- When
- April 30, 4:25 PM CST
- Where
- Atchison County, 7 mi SE of Fairfax
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.267, -95.300
Hail, Nodaway
- When
- April 30, 5:00 PM CST
- Where
- Nodaway County, 2 mi S of Burlington Jct
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -95.067
Hail, Nodaway
- When
- April 30, 5:02 PM CST
- Where
- Nodaway County, Wilcox
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -94.967
Hail, Nodaway
- When
- April 30, 5:09 PM CST
- Where
- Nodaway County, Maryville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.350, -94.867
Hail, Buchanan
- When
- April 30, 5:12 PM CST
- Where
- Buchanan County, (Stj)st Joseph Mem A
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.767, -94.917
Hail, Nodaway
- When
- April 30, 5:28 PM CST
- Where
- Nodaway County, 1 mi NW of Ravenwood
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -94.700
Hail, Andrew
- When
- April 30, 5:30 PM CST
- Where
- Andrew County, 10 mi SE of Amazonia
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.783, -94.767
Hail, Worth
- When
- April 30, 5:30 PM CST
- Where
- Worth County, Grant City
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -94.417
Hail, Worth
- When
- April 30, 5:50 PM CST
- Where
- Worth County, Denver
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -94.333
Hail, Platte
- When
- April 30, 5:50 PM CST
- Where
- Platte County, Weston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -94.917
Hail, Harrison
- When
- April 30, 5:55 PM CST
- Where
- Harrison County, Hatfield
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.533, -94.150
Hail, Platte
- When
- April 30, 6:01 PM CST
- Where
- Platte County, 1 mi W of Dearborn
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.517, -94.800
Tornado, Gentry
- When
- April 30, 6:04 PM CST to 6:05 PM CST
- Where
- Gentry County, 12 mi NE of Albany
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 40.367, -94.167
Tornado touched down in open country 12 miles northeast of Albany near the Harrison county line.It then moved northeast into Harrison county. Viewed by storm chaser and videotaped.
Hail, Harrison
- When
- April 30, 6:04 PM CST
- Where
- Harrison County, 6 mi N of Eagleville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -93.983
Tornado, Harrison
- When
- April 30, 6:05 PM CST to 6:06 PM CST
- Where
- Harrison County, 7 mi N of New Hampton
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 40.367, -94.200
Tornado crossed into the county from Gentry county. Viewed by storm chaser and videotaped in open country.
Hail, Platte
- When
- April 30, 6:05 PM CST
- Where
- Platte County, Dearborn
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.517, -94.783
Hail, Buchanan
- When
- April 30, 6:15 PM CST
- Where
- Buchanan County, 7 mi S of Frazier
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.533, -94.683
Tornado, Platte
- When
- April 30, 6:15 PM CST to 6:16 PM CST
- Where
- Platte County, 5 mi NNW of Weston
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 39.483, -94.950
Tornado touchdown in open country, noted by trained spotters near Snow Creek ski resort. Also visible by KCI tower personnel.
Hail, Gentry
- When
- April 30, 6:20 PM CST
- Where
- Gentry County, Carmack
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -94.433
Tornado, Harrison
- When
- April 30, 6:22 PM CST to 6:32 PM CST
- Where
- Harrison County, 2 mi W of Ridgeway
- Rating
- F0
- Path length
- 10 mi
- Path width
- 100 yd
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -93.967
Tornado tracked from I-35 and A Highway junction, east-northeast to Cainsville. Minor damage noted to power lines and transformer near Ridgeway. Trained spotter also videotaped tornado.
Hail, Gentry
- When
- April 30, 6:25 PM CST
- Where
- Gentry County, 5 mi E of Albany
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -94.233
Hail, Platte
- When
- April 30, 6:27 PM CST
- Where
- Platte County, Edgerton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -94.633
Hail, Harrison
- When
- April 30, 6:35 PM CST
- Where
- Harrison County, New Hampton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -94.200
Tornado, Platte
- When
- April 30, 6:35 PM CST to 6:36 PM CST
- Where
- Platte County, 3 mi W of Edgerton
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.500, -94.683
Brief tornado touchdown in field along Z highway near I-29. Reported sheriffs office spotter.
Hail, Gentry
- When
- April 30, 6:37 PM CST
- Where
- Gentry County, King City
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.050, -94.533
Hail, Gentry
- When
- April 30, 6:40 PM CST
- Where
- Gentry County, 5 mi W of Albany
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -94.433
Hail, Clinton
- When
- April 30, 6:45 PM CST
- Where
- Clinton County, Plattsburg
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.567, -94.467
Hail, Gentry
- When
- April 30, 6:45 PM CST
- Where
- Gentry County, Darlington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.200, -94.400
Hail, Harrison
- When
- April 30, 6:47 PM CST
- Where
- Harrison County, Bethany
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -94.033
Hail, Clinton
- When
- April 30, 6:50 PM CST
- Where
- Clinton County, Plattsburg
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.567, -94.467
Hail, Gentry
- When
- April 30, 6:50 PM CST
- Where
- Gentry County, King City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.050, -94.533
Hail, Harrison
- When
- April 30, 6:53 PM CST
- Where
- Harrison County, 1 mi N of New Hampton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.283, -94.200
Hail, Mercer
- When
- April 30, 6:56 PM CST
- Where
- Mercer County, 9 mi W of Princeton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -93.750
Hail, Harrison
- When
- April 30, 6:57 PM CST
- Where
- Harrison County, New Hampton
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -94.200
Hail, Mercer
- When
- April 30, 6:57 PM CST
- Where
- Mercer County, 9 mi N of Princeton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.533, -93.583
Hail, Andrew
- When
- April 30, 6:59 PM CST
- Where
- Andrew County, Cosby
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.867, -94.683
Hail, Buchanan
- When
- April 30, 7:00 PM CST
- Where
- Buchanan County, (Stj)st Joseph Mem A
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.767, -94.917
Hail, Clinton
- When
- April 30, 7:02 PM CST
- Where
- Clinton County, 2 mi W of Lathrop
- Measured
- 1.25 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.550, -94.367
Hail, Clinton
- When
- April 30, 7:03 PM CST
- Where
- Clinton County, Lathrop
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.550, -94.333
Hail, Clinton
- When
- April 30, 7:10 PM CST
- Where
- Clinton County, Lathrop
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.550, -94.333
Hail, Buchanan
- When
- April 30, 7:15 PM CST
- Where
- Buchanan County, Easton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.717, -94.433
Hail, Buchanan
- When
- April 30, 7:15 PM CST
- Where
- Buchanan County, 7 mi S of Frazier
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.533, -94.683
Hail, Harrison
- When
- April 30, 7:15 PM CST
- Where
- Harrison County, Bethany
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -94.033
Hail, Caldwell
- When
- April 30, 7:26 PM CST
- Where
- Caldwell County, 4 mi W of Kingston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.633, -94.117
Hail, De Kalb
- When
- April 30, 7:26 PM CST
- Where
- De Kalb County, Clarksdale
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -94.567
Hail, Andrew
- When
- April 30, 7:28 PM CST
- Where
- Andrew County, Cosby
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -94.683
Hail, De Kalb
- When
- April 30, 7:38 PM CST
- Where
- De Kalb County, Amity
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -94.450
Hail, Mercer
- When
- April 30, 7:43 PM CST
- Where
- Mercer County, 5 mi ESE of Modena
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.267, -93.600
Hail, De Kalb
- When
- April 30, 7:46 PM CST
- Where
- De Kalb County, Maysville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -94.383
Hail, Mercer
- When
- April 30, 7:49 PM CST
- Where
- Mercer County, 10 mi W of Princeton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -93.767
Hail, Harrison
- When
- April 30, 7:55 PM CST
- Where
- Harrison County, New Hampton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -94.200
Tornado, Putnam
- When
- April 30, 7:55 PM CST to 7:58 PM CST
- Where
- Putnam County, 3 mi N of Lemons
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.450, -93.050
Tornado reported by spotter in open country.
Hail, De Kalb
- When
- April 30, 8:11 PM CST
- Where
- De Kalb County, Stewartsville
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.750, -94.500
Hail, De Kalb
- When
- April 30, 8:20 PM CST
- Where
- De Kalb County, Osborn
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -94.367
Hail, Clinton
- When
- April 30, 8:26 PM CST
- Where
- Clinton County, 2 mi W of Cameron
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.750, -94.233
Thunderstorm Wind, Daviess
- When
- April 30, 8:28 PM CST
- Where
- Daviess County, 6 mi SW of Winston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -94.233
Hail, Daviess
- When
- April 30, 8:35 PM CST
- Where
- Daviess County, Gallatin
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.917, -93.967
Hail, Jackson
- When
- April 30, 8:40 PM CST
- Where
- Jackson County, Kansas City
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -94.567
Hail, Schuyler
- When
- April 30, 8:40 PM CST
- Where
- Schuyler County, Lancaster
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 40.517, -92.517
Hail, Jackson
- When
- April 30, 8:42 PM CST
- Where
- Jackson County, Kansas City
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -94.567
Hail, De Kalb
- When
- April 30, 8:45 PM CST
- Where
- De Kalb County, 11 mi ENE of Osborn
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.817, -94.183
Hail, Jackson
- When
- April 30, 8:45 PM CST
- Where
- Jackson County, Independence
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.083, -94.433
Tornado, Schuyler
- When
- April 30, 8:53 PM CST to 9:00 PM CST
- Where
- Schuyler County, 3 mi NW of Greentop
- Rating
- F0
- Path length
- 6 mi
- Path width
- 300 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.383, -92.600
Tornado captured on video by KTVO news crew in open country. It was as much as 1/4 mile wide at times and occurred in open country.
Hail, Caldwell
- When
- April 30, 9:00 PM CST
- Where
- Caldwell County, Hamilton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -94.000
Hail, Livingston
- When
- April 30, 9:35 PM CST
- Where
- Livingston County, Chillicothe
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -93.550
Hail, Livingston
- When
- April 30, 9:37 PM CST
- Where
- Livingston County, Chula
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.917, -93.483
Hail, Ray
- When
- April 30, 9:53 PM CST
- Where
- Ray County, 2 mi N of Knoxville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.483, -94.017
Hail, Bates
- When
- April 30, 10:25 PM CST
- Where
- Bates County, 2 mi N of Rich Hill
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.133, -94.367
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, April 30, 2003$31 million · F1 · 42 events
- Tornado and Hail in Texas, April 30, 200311 injured · $1.5 million · F1 · 4 events
- Tornado and Flash Flood in Iowa, April 30, 2003$8.4 million · F0 · 44 events
- Lightning Strike in Iowa, April 30, 20031 death · 1 injured · 1 event
- Tornadoes and Hail in Iowa, April 30, 2003$457,000 · F0 · 51 events
- Flash Flood and Hail in Georgia, April 30, 2003$150,000 · 1.75 in hail · 17 events
- Hail in Missouri, April 30, 2003$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Kansas, April 30, 2003F0 · 46 events
- Hail and Lightning Strike in North Carolina, April 30, 2003$40,000 · 1 in hail · 8 events
- Hail in Oklahoma, April 30, 2003$4,000 · 2.5 in hail · 22 events
- Damaging Wind in Alabama, April 30, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Virginia, April 30, 2003$2,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351533, 5351543, 5351551, 5351419, 5353827, 5351653, 5353828, 5351421, 5351654, 5351416, 5351902, 5351903, 5353829, 5351544, 5351655, 5351540, 5351545, 5351904, 5353830, 5351422, 5351656, 5353831, 5351546, 5353832, 5351657, 5351547, 5351658, 5351541, 5351542, 5351526, 5351905, 5353825, 5351527, 5353826, 5353833, 5353834, 5351548, 5351650, 5351417, 5351423, and more.